Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Suffering from diarrhoea, loss of appetite and stomach gas. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
I have had a weeklong problem with diarreah, loss of appetite, and stomach gas...I saw my internist and he put me on a diet of XXXXXXX sauce, toast, and rice and doing a lab check on stool...My question is what can I do about the seems I am ingesting too much air making it difficult to 'belch' and clear my stomach and upper intestines?
Posted Thu, 25 Oct 2012 in Digestion and Bowels
Answered by Dr. Ratnakar Kini 5 hours later
Thanks for posting your query.
I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer it.

It seems you have got infected with some stomach bug. The stool test you are doing will help to confirm the infection.

As far as the stomach gas is concerned, the common causes - excess air swallowing, ingestion of certain food and stomach bug.

To prevent excessive swallowing of air -
1. Check whether your dentures are properly fitting
2. Eat slowly
3. Avoid hard candies

Try to avoid gas producing food like beans, cabbage, broccoli, potatos.
Try to avoid dairy products for sometime.

Medications like Beano and simethicone will help to reduce gas.

You may also need to check your blood sugar levels as diabetes can slow down the stomach causing bloating. You may require a course of prokinetic medications in that case.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor